Alert archive / Florida / Coastal Flood Statements in 2009
Coastal Flood Statement 2, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Jan 27, 2009, 9:56 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2009, 9:56 AM EST (14:56 UTC)
- Expired
- Jan 27, 2009, 7:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 2.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMFL 271456 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 956 AM EST TUE JAN 27 2009 ...HIGH RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES... FLZ168-172-173-280000- /O.NEW.KMFL.CF.S.0002.090127T1456Z-090128T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 956 AM EST TUE JAN 27 2009 REPORTS OF RIP CURRENTS HAVE ALREADY BEEN RECEIVED FROM MIAMI BEACH THIS MORNING, AND WITH EAST WINDS AT 15 TO 17 MPH AND A LOW TIDE JUST BEFORE 3 PM A HIGH RISK OF RIPS CURRENTS WILL CONTINUE INTO THE EVENING ALONG THE PALM BEACH, BROWARD, AND MIAMI DADE BEACHES TODAY ESPECIALLY IN THE AFTERNOON. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Jan 27, 6:31 AM EST, 3 hours 25 minutes earlier.
Area forecast discussion, Jan 27, 6:31 AM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 631 AM EST TUE JAN 27 2009 .AVIATION...VFR CONDITIONS EXPECTED WITH MAINLY SCT SC EAST COAST TERMINALS. EAST WINDS WILL INCREASE AFTER 14Z FOR THE EAST TERMINALS AND WILL BE GUSTY ABOVE 20 KTS S OF KPBI. BY 00Z, THEY SLOW DOWN TO 12 KTS OR LESS. FOR KAPF, TOO MUCH WIND FOR A SEABREEZE BUT THE WINDS VEER TO THE SOUTHEAST IN THE AFTERNOON WITH SPEEDS UP TO 14 KTS. CHANCES OF RAIN ARE TOO SLIGHT TO PUT IN THE SOUTHEAST TERMINAL TAFS. && .PREV DISCUSSION... /ISSUED 325 AM EST TUE JAN 27 2009/ ..MUCH COLDER TEMPERATURES COMING THIS UPCOMING WEEKEND... DISCUSSION...IN THE SHORT TERM, MID LEVEL RIDGE WILL BE CENTERED OVER SOUTH FLORIDA TODAY AND THEN NUDGE EAST INTO THE ATLANTIC WEDNESDAY AND THURSDAY. THIS WILL BE IN RESPONSE TO A DEVELOPING TROUGH ACROSS THE EASTERN CONTINENTAL STATES. AT THE SURFACE, THERE APPEARS TO BE AN INVERTED TROUGH EMBEDDED IN THE GENERAL EAST FLOW WITH THE RIDGE AXIS ACROSS NORTH FLORIDA. THE NAM PICKS UP ON THIS FEATURE WHILE THE GFS DOES NOT. A CLUSTER OF STRATOCU IS ACCOMPANYING THIS TROUGH EVIDENT ON SATELLITE IMAGERY AND ONLY A FEW LIGHT SHRA SHOWING UP ON AREA RADARS. CONSIDERING THE OVERALL DRYNESS OF THE ATMOSPHERE, THINK THE MET IS OVERDONE ON THE SCT POPS IT DEPICTS BUT WILL INTRODUCE MINIMAL CHANCES FOR SHRA ALONG THE E CST FOR TODAY AND TONIGHT. BY THURSDAY AS MENTIONED ABOVE, THE MID LEVEL TROUGH WILL SHIFT E AND THE COLD FRONT ASSOCIATED WITH THE DEEPENING TROUGH WILL ENTER CENTRAL FLORIDA. THIS WILL INCREASE MOISTURE ACROSS THE NORTHERN ZONES AND WILL LEAVE SLIGHT CHANCE POPS FOR THE AREAS NEAR LAKE OKEECHOBEE. FOR THE EXTENDED PERIOD, MODELS CONTINUE TO SHOW DIGGING TROUGH INTO THE SOUTHEAST STATES WITH A STRONG COLD FRONT MOVING ACROSS SOUTH FLORIDA ON FRIDAY. THE GFS CONTINUES TO BE THE FASTEST MODEL WITH THE FRONT OFF THE SE COAST BY 12Z FRIDAY WHILE BOTH THE ECMWF AND NAM SHOW THE FRONT AT THAT TIME JUST NORTH OF THE LAKE. AT ANY RATE, THE FRONT WILL LIKELY MOVE ACROSS THE REGION DURING THE MORNING HOURS ON FRIDAY WITH A CHANCE FOR SHOWERS. MEX GUIDANCE IS NOW COMING IN WITH HIGH END SCT POPS BUT CONSIDERING ALL THE MODELS ARE SHOWING MOST OF THE MOISTURE LAGGING BEHIND THE FRONT, IT IS LIKELY ONLY GOING TO BE MID TO HIGH LEVEL CLOUDINESS BEHIND THE FRONT WITH LESS OF A CHANCE FOR RAINFALL SO HAVE KEPT LOW END SCT POPS IN THE GRIDS FOR NOW. IF THERE WAS A DEVELOPING SURFACE WAVE ALONG THE FRONT FOR MORE OF A CASE OF ISENTROPIC LIFT, THEN I MIGHT BITE OFF ON A BETTER CHANCE FOR RAIN BUT THERE IS NOT IN THIS CASE. THE PRIMARY THREAT FROM THIS FRONT WILL BE THE POSSIBILITY OF ANOTHER FREEZE FOR THE AREAS NEAR LAKE OKEECHOBEE. MEX GUIDANCE CONTINUES TO LOWER TEMPERATURES WITH EACH SUCCESSIVE RUN AND IS NOW SHOWING MID 30S FOR GLADES AND HENDRY COUNTIES. THERE IS STILL MUCH UNCERTAINTY ABOUT HOW COLD IT MIGHT ACTUALLY GET, BUT ALL MODELS ARE SHOWING QUITE LOW 1000-850MB THICKNESSES AND A SURFACE HIGH THAT WILL BE CENTERED ALONG THE CENTRAL GULF COAST BY 12Z SATURDAY (ALTHOUGH THE ECMWF SHOWS IT FARTHER TO THE EAST THAN THE GFS.) THAT BEING SAID, ALL PEOPLE SHOULD MONITOR THE CHANGING FORECAST FOR TEMPERATURES AT LEAST APPROACHING THE FREEZING MARK OVER THE NORTHERN COUNTIES. THIS AIRMASS WILL NOT BE AS COLD AS THE ONE THAT MOVED ACROSS THE REGION LAST WEEK AND IF A FREEZE DOES OCCUR, IT WILL NOT BE AS WIDESPREAD NOR WILL TEMPERATURES LIKELY LOWER INTO THE 20S. HOWEVER, A FREEZE OUTLOOK MAY BE ISSUED IN THE NEXT 12 TO 24 HOURS IF THIS TREND CONTINUES FOR THE NORTHERN REGIONS WITH TEMPERATURES POSSIBLY APPROACHING 32 DEGREES SATURDAY MORNING. MARINE...WIND HAS INCREASED OVER THE ATLANTIC WATERS INCLUDING BISCAYNE BAY AND HAVE ALREADY UPDATED THE CWF INCLUDING A SCEC STATEMENTS WITH WIND SPEEDS OF 15 TO 20 KT. MODELS HAVE NOW COME IN LINE WITH THIS INCREASE IN SPEED ASSOCIATED WITH THE TIGHTENING GRADIENT AND THE INVERTED TROUGH OFF THE SE COAST. THE GRADIENT WILL BEGIN TO RELAX TONIGHT WITH SEAS SUBSIDING AS A RESULT. THE NEXT COLD FRONT WILL THEN MOVE OVER THE SOUTH FLORIDA WATERS ON FRIDAY WITH WIND SHIFTING TO THE NORTH BEHIND THE FRONT AND SEAS BUILDING IN THE GULF STREAM IN EXCESS OF 7 FEET FRIDAY NIGHT AND SATURDAY. FIRE WEATHER...NO PROBLEMS OR CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 79 68 81 66 / - - 10 10 FORT LAUDERDALE 78 70 80 69 / 10 10 10 10 MIAMI 79 69 81 68 / 10 10 10 10 NAPLES 81 63 81 64 / - - 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...30/KOB SHORT TERM/AVIATION...18/GR
Hazardous weather outlook, Jan 27, 9:53 AM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 953 AM EST TUE JAN 27 2009 FLZ063-066>075-168-172>174-280800- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 953 AM EST TUE JAN 27 2009 ...HIGH RISK OF RIP CURRENTS ALONG THE EAST COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT REPORTS OF RIP CURRENTS HAVE ALREADY BEEN RECEIVED FROM MIAMI BEACH THIS MORNING, AND WITH EAST WINDS AT 15 TO 17 MPH AND A LOW TIDE JUST BEFORE 3 PM A HIGH RISK OF RIPS CURRENTS WILL CONTINUE INTO THE EVENING ALONG THE PALM BEACH, BROWARD, AND MIAMI DADE BEACHES TODAY ESPECIALLY IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WITH SOUTHEAST WINDS OF 10 TO 15 MPH AND A LOW TIDE BETWEEN 3 AND 4 PM WEDNESDAY, THERE WILL BE A SLIGHT CHANCE OF RIP CURRENTS OVER THE EAST COAST BEACHES. A COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY. COOLER AND DRIER AIR WILL MOVE INTO THE AREA AND IT WILL BE QUITE CHILLY SATURDAY AND SUNDAY MORNING. THE NORTHWEST AREAS WEST AND SOUTHWEST OF LAKE OKEECHOBEE WILL SEE LOW TEMPERATURES IN THE 30S BUT AT THIS TIME IT APPEARS THE TEMPERATURES WILL BE ABOVE FREEZING. SEAS WILL BECOME HAZARDOUS SATURDAY BEHIND THE COLD FRONT WITH STRONG NORTH WINDS WHICH WILL PUSH THE SEAS UP TO 10 FEET IN THE GULF STREAM. SEAS WILL DECREASE SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Coastal Flood Statements in Florida, 2009Every coastal flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.